Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 4, NWS New York, NY

January 5, 2017

NWS New York, NY issued this small craft advisory at Jan 5, 2017, 3:37 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2017, 3:37 AM EST (08:37 UTC)
Expired
Jan 5, 2017, 3:17 PM EST
In force
12 hr
Issued by
NWS New York, NY

The text

As transmitted.

677 
WHUS71 KOKX 050837
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 AM EST THU JAN 5 2017

...GUSTY WINDS THIS MORNING DIMINISH BY AFTERNOON...

ANZ330-335-338-340-345-051645-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-170105T1200Z/
/O.NEW.KOKX.SC.Y.0004.170105T0837Z-170105T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
337 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-051200-
/O.CON.KOKX.GL.W.0001.000000T0000Z-170105T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 AM EST THU JAN 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
200 
WHUS71 KOKX 051038
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
538 AM EST THU JAN 5 2017

...GUSTY WINDS THIS MORNING DIMINISH BY AFTERNOON...

ANZ355-051700-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-170105T1200Z/
/O.EXA.KOKX.SC.Y.0004.000000T0000Z-170105T1700Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
538 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-051845-
/O.CAN.KOKX.GL.W.0001.000000T0000Z-170105T1200Z/
/O.EXB.KOKX.SC.Y.0004.000000T0000Z-170106T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
538 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-051700-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-170105T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
538 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
898 
WHUS71 KOKX 051241
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
741 AM EST THU JAN 5 2017

...GUSTY WINDS THIS MORNING DIMINISH BY AFTERNOON...

ANZ355-052000-
/O.EXT.KOKX.SC.Y.0004.000000T0000Z-170105T2000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
741 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-052100-
/O.EXT.KOKX.SC.Y.0004.000000T0000Z-170106T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
741 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-051700-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-170105T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
741 AM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS AND SEAS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3
  TO 5 FT ON EASTERN LONG ISLAND SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
619 
WHUS71 KOKX 051709
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1209 PM EST THU JAN 5 2017

...GUSTY WINDS THIS MORNING DIMINISH BY AFTERNOON...

ANZ330-335-338-340-345-051815-
/O.EXP.KOKX.SC.Y.0004.000000T0000Z-170105T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1209 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

FREQUENT WIND GUSTS TO 25 KT HAVE COME TO AN END OVER NEW YORK
HARBOR, LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND, THEREFORE
THE SMALL CRAFT ADVISORY FOR THESE WATERS HAS BEEN ALLOWED TO
EXPIRE.

$$

ANZ355-052100-
/O.EXT.KOKX.SC.Y.0004.000000T0000Z-170105T2100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1209 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-060115-
/O.CON.KOKX.SC.Y.0004.000000T0000Z-170106T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1209 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
027 
WHUS71 KOKX 052017
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EST THU JAN 5 2017

...ROUGH CONDITIONS ON THE OCEAN WATERS EAST OF FIRE ISLAND INLET INTO
TONIGHT...

ANZ350-060430-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-170106T0600Z/
/O.NEW.KOKX.SC.Y.0005.170105T2100Z-170106T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
317 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-060200-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-170106T0600Z/
/O.NEW.KOKX.SC.Y.0005.170105T2100Z-170106T0200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
317 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-052130-
/O.CAN.KOKX.SC.Y.0004.000000T0000Z-170105T2100Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 PM EST THU JAN 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

FREQUENT WIND GUSTS TO 25 KT HAVE COME TO AN END AND SEAS HAVE
FALLEN BENEATH 5 FEET. THEREFORE THE SMALL CRAFT ADVISORY FOR
THESE WATERS HAS BEEN ALLOWED TO EXPIRE.

$$

FEB/MALOIT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 12:58 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 5, 12:58 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
1258 AM EST Thu Jan 5 2017

.SYNOPSIS...
High pressure builds to the south overnight into Thursday
morning as low pressure moves through eastern Canada. Another
weak low pressure system will pass to the south Thursday night
into Friday, with brief high pressure building in its wake.
Another low should pass to the south and east on Saturday. High
pressure will then build from the west from Sunday into early next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Gusty west winds to continue overnight with strong low pressure
lifting north across eastern Canada and high pressure building
to the south across the Mid Atlantic. Overnight lows will be in
the 20s, running a bit above normal.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Westerly flow 10-20 mph with gusts up to 25 mph should continue
through most of the day, perhaps diminishing late, as the area
remains between low pressure over eastern Canada and high pressure
building to the south. A broad upper trough with weakly coupled
upper jet streaks, one over New England and another entering the
Ohio Valley, should produce enough mid level lift to allow skies
to become cloudy in the afternoon, with chance of some light snow
or flurries late in the afternoon. Highs will be in the 30s.

By Thursday night, a southern stream jet streak approaches from
the southwest, creating pressure falls over the ocean that will
turn surface flow more northerly across the forecast area.
Increasing mid-upper moisture will allow any ongoing flurries to
increase to light snow overnight as low levels begin to moisten.
Deterministic/ensemble solutions vary quite a bit with the
forecast snow totals, but it appears most likely that areas from
northeast NJ, NYC and Long Island into southeast CT will receive
at least 1-2 inches of snowfall around rush hour. As such, a
winter weather advisory may need to be issued depending on the
overall trends and expected impacts. The system moves away from
the area by afternoon-evening, with snow ending.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The mid and upper level trough across the Northeast Friday night
will amplify in response to a stronger shortwave moving across the
Great Lakes for the latter half of this weekend. This axis of the
mid and upper level trough moves across Sunday night and east of the
region on Monday. Ridging aloft moves in towards the midweek period.
The jet stream stays south of the region Friday night through the
weekend and then eventually lifts north by Tuesday into Wednesday
of next week.

At the surface, one low pressure system exits far off into the
Atlantic as high pressure builds in from the west Friday night. For
Saturday, this high builds farther west of the region, with a
close approach from another low pressure system moving offshore.
The center of this is in pretty good agreement between models to
pass well southeast of the 40N/70W benchmark. The northern fringe
of the snow associated with this system is brushing the region and
with the latest trend from the ECMWF this is pointing towards a
decreasing trend as the precipitation stays relatively farther
offshore. The forecast has a half to near an inch of snow mostly
across Southeast Connecticut and Long Island.

There is uncertainty with this system and a swing back to the
northwest with the low will allow for a precipitation trend upward.
However, the flow aloft stays less amplified without phasing between
the shortwave offshore in the Atlantic associated with the weak low
and the stronger shortwave in the Great Lakes. The timing is not
matching up to phase together as that stronger shortwave pivots
through the local region on Sunday.

The low accelerates northeast across the northern Atlantic waters
towards Newfoundland Sunday. A strong high pressure area from the
west builds in for the end of the weekend and into Monday. The high
shifts offshore Monday night into the middle of next week.
Meanwhile, a frontal system will approach from the west. Its
associated warm front will move in Tuesday night into early
Wednesday of next week. With the warmer pattern aloft and retreating
high pressure at the surface, the airmass will gradually modify but
the precipitation with this front may a wintry mix Tuesday night
across the interior while closer to the coast this will change from
snow to rain eventually ending as all rain next Wednesday afternoon.
Still a lot of time to this system and uncertainty will be there so
capped pops at 30 percent.

Temperatures are very cold initially with highs near 10 degrees
below normal for this weekend and Monday. Lows are forecast to be 5-
10 degrees below normal Saturday night and Sunday night. It will
become very gusty at the transition between the low moving towards
Newfoundland and strong high pressure building in from the west
Sunday into early Monday. Wind chills will drop into the single
digits and just below zero Sunday night into early Monday. Airmass
modifies and a gradual warmup follows with pattern aloft changing
for early to mid next week.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR through Thursday evening as high pressure builds to the south
of the terminals.

Gusty west winds will continue overnight with gusts at city
terminals around 25-30 kt and lower to middle 20s at outlying
terminals. Gusts may become more occasional or possibly briefly
end outside the city late tonight through daybreak. Gusty west
winds continue into the early afternoon, 20 to 25 kt. Gusts are
likely to end by middle afternoon as winds back a bit to the SW.

Light snow is expected to develop with MVFR conditions around 04-05z
Friday.

.OUTLOOK FOR 06Z FRIDAY THROUGH SUNDAY...
.Thursday Night-Friday...IFR possible in light snow early
Friday morning, becoming VFR by Friday afternoon.
.Saturday...Chance MVFR or lower in snow, mainly near coastal
terminals.
.Sunday...VFR. NW gusts 25-30 KT.
.Monday...VFR.

&&

.MARINE...
Wind gusts across the forecast waters have finally increased to
gale force, and gale force wind gusts are expected int late
tonight. Wind gusts may fall below gale before Thursday morning.

Fetch will be ideal for seas to rebuild tonight to 8-10 ft on the
ocean, and to reach 3-5 ft on the central/eastern Long Island
Sound.

SCA conditions should then continue on all waters into Thu
morning, then only on the ocean Thu afternoon, as winds and seas
slowly subside.

A series of low pressure centers pass south of the waters late in
the week and this weekend. The first low passes Thursday night
into Friday morning. Winds turn toward the north as it does so.
Another low passes Saturday, and the pressure gradient tightens
behind this second low Saturday night and Sunday.

Winds will likely remain below 20 kt Thursday night through
Saturday. Then northerly winds increase Sat night-Sunday as the
pressure gradient tightens.

Rough ocean seas initially Thursday night will subside Friday-
Saturday as winds diminish. Seas will build for the latter portion
of the weekend.

In terms of seas in the long term starting Friday night, SCA
possible Moriches to Montauk Friday night into early Saturday and
again Saturday night into Sunday. All ocean waters have possible
SCA late Sunday afternoon into early Monday. Sub SCA for the rest
of Monday.

In terms of winds in the long term starting Friday night, SCA
possible on the ocean Friday night and again Saturday night. All
waters will have SCA possible very early Sunday and through Sunday
night. SCA possible for eastern and ocean waters early Monday and
then sub SCA for the rest of Monday.

&&

.HYDROLOGY...
No hydrologic concerns attm. Any precip that falls from Thu night
through Sat will be in the form of snow.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ330-335-338-
     340-345-350-353-355.

&&
Hazardous weather outlook, Jan 4, 3:30 PM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EST WED JAN 4 2017

ANZ330-335-338-340-345-350-353-355-052030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EST WED JAN 4 2017

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-052030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
330 PM EST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT SNOW POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 3:14 PM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more19 hr
Jan 5, 3:17 PM ESTSmall Craft AdvisoryOKX119 min

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.